Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Pregnant. Taking faloic acid ip tablet. Lost appetite, Vomit if eat, feel nausea. Side effect of medicine or due to pregnancy?

hi doctor,
i am a 30 yrs old and i am 2 months pregnent. Doctors gave me faloic acid ip 5 mg tablet to take for 1 month. i have been takin it for a week now. my problem is that i have lost my appetite and when i force my self to eat a little i vomit. i am feeling nausea. is that some side effect of the medicine or is it due to my pregnency? Or is ir because of some disease.....
Asked On : Sat, 13 Apr 2013
Answers:  4 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Some degree of nausea with or without vomiting occurs in most pregnancies, typically with onset at 5 to 6 weeks of gestation, then peaking at 9 weeks, and usually abating by 16 to 18 weeks of gestation. Hyperemesis gravidarum represents the severe end of the spectrum of symptoms.

the diagnosis of hyperemesis gravidarum is made clinically in a woman with onset of persistent vomiting accompanied by weight loss exceeding 5 percent of prepregnancy body weight and ketonuria in the first trimester, unrelated to other causes.
it is not coz of folic acid
take care
Answered: Sun, 14 Apr 2013
I find this answer helpful
OBGYN Dr. Aarti Abraham's  Response
Mar 2013
Thanks for your query.
Nausea and vomiting are very common during the first trimester of pregnancy.
Also, folic acid tablets sometimes cause the side effects of nausea, vomiting and loss of appetite.
However, these tablets are crucial during the first trimester and for fetal development to be normal.
There are various brands of folic acid, and you need to ask your gynecologist to switch over to a better and more palatable brand of folic acid.
It is not a disease unless it is so intolerable that it incapacitates your daily activiites.
Take care and feel free to ask further questions
Answered: Sat, 13 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Luchuo Engelbert Bain's  Response
H and thanks for the query,
These effects are very rare in women. I think these symptoms are not actually due to the folic acid you are taking. However, other signs and symptoms should also be excluded before ascribing symptoms exclusively to pregnancy. Notion of fever, abdominal a pain, painful urination and urinary frequency should be carefully looked at to exclude a urinary or gastrointestinal infections.
Consulting with your gynecologist for reevaluation could be a good idea. It is not advisable to stop the drug on your own.
Thanks and hope this helps,
Luchuo, MD.
Answered: Sat, 13 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Ashok Kumar's  Response
hello, you are 2 month pregnant and suffering from nausea and vomiting. This is quite common during first trimester of pregnancy. It has no any connection with folic acid intake. It will resolve automatically after first trimester. Hope you will be satisfied. Take care.
Answered: Sat, 13 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor